Tranylcypromine and khat: a potentially fatal combination

D van der Heide, H Merckelbach, P van Harten

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

It is well known that the use of tranylcypromine in combination with amphetamines may induce a potentially lethal hypertensive crisis. That such a complication may also occur when tranylcypromine is combined with khat, however, is less known. We describe the case of a young patient who received a low dose of tranylcypromine combined with a small amount of khat, subsequently developing a subarachnoid hemorrhage.

Original languageDutch
Pages (from-to)544-547
Number of pages4
JournalTijdschrift voor Psychiatrie
Volume60
Issue number8
Publication statusPublished - 23 Aug 2018

Keywords

  • English Abstract
  • Journal Article
  • Catha/adverse effects
  • Drug Interactions
  • Humans
  • Subarachnoid Hemorrhage/chemically induced
  • Adult
  • Male
  • Tranylcypromine/adverse effects
  • Drug Combinations

Cite this

@article{e964af5f760c4a89914ecc412a65dcab,
title = "Tranylcypromine en khat: een potentieel fatale combinatie",
abstract = "It is well known that the use of tranylcypromine in combination with amphetamines may induce a potentially lethal hypertensive crisis. That such a complication may also occur when tranylcypromine is combined with khat, however, is less known. We describe the case of a young patient who received a low dose of tranylcypromine combined with a small amount of khat, subsequently developing a subarachnoid hemorrhage.",
keywords = "English Abstract, Journal Article, Catha/adverse effects, Drug Interactions, Humans, Subarachnoid Hemorrhage/chemically induced, Adult, Male, Tranylcypromine/adverse effects, Drug Combinations",
author = "{van der Heide}, D and H Merckelbach and {van Harten}, P",
year = "2018",
month = "8",
day = "23",
language = "Dutch",
volume = "60",
pages = "544--547",
journal = "Tijdschrift voor Psychiatrie",
issn = "0303-7339",
publisher = "Uitgeverij Boom",
number = "8",

}

Tranylcypromine en khat : een potentieel fatale combinatie. / van der Heide, D; Merckelbach, H; van Harten, P.

In: Tijdschrift voor Psychiatrie, Vol. 60, No. 8, 23.08.2018, p. 544-547.

Research output: Contribution to journalArticleAcademicpeer-review

TY - JOUR

T1 - Tranylcypromine en khat

T2 - een potentieel fatale combinatie

AU - van der Heide, D

AU - Merckelbach, H

AU - van Harten, P

PY - 2018/8/23

Y1 - 2018/8/23

N2 - It is well known that the use of tranylcypromine in combination with amphetamines may induce a potentially lethal hypertensive crisis. That such a complication may also occur when tranylcypromine is combined with khat, however, is less known. We describe the case of a young patient who received a low dose of tranylcypromine combined with a small amount of khat, subsequently developing a subarachnoid hemorrhage.

AB - It is well known that the use of tranylcypromine in combination with amphetamines may induce a potentially lethal hypertensive crisis. That such a complication may also occur when tranylcypromine is combined with khat, however, is less known. We describe the case of a young patient who received a low dose of tranylcypromine combined with a small amount of khat, subsequently developing a subarachnoid hemorrhage.

KW - English Abstract

KW - Journal Article

KW - Catha/adverse effects

KW - Drug Interactions

KW - Humans

KW - Subarachnoid Hemorrhage/chemically induced

KW - Adult

KW - Male

KW - Tranylcypromine/adverse effects

KW - Drug Combinations

M3 - Article

C2 - 30132583

VL - 60

SP - 544

EP - 547

JO - Tijdschrift voor Psychiatrie

JF - Tijdschrift voor Psychiatrie

SN - 0303-7339

IS - 8

ER -